Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 2, NWS Boise, ID

March 31, 20186 counties in Idaho

NWS Boise, ID issued this wind advisory at Mar 31, 2018, 1:59 PM MDT for 6 counties in Idaho. It took effect at Apr 2, 2018, 5:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2018, 1:59 PM MDT (19:59 UTC)
In effect from
Apr 2, 2018, 5:00 AM MDT
Expired
Apr 2, 2018, 8:00 PM MDT
In force
15 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2018-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2018-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WWUS75 KBOI 311959
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
159 PM MDT Sat Mar 31 2018

...Windy conditions expected on Monday for parts of Southwest 
Idaho...

A cold frontal passage on Monday will bring windy conditions to 
eastern parts of the Upper Treasure Valley as well as the Western 
Magic Valley and Southern Twin Falls County. 

IDZ014-016-030-011200-
/O.NEW.KBOI.WI.Y.0002.180402T1400Z-180403T0000Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
159 PM MDT Sat Mar 31 2018

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect from 8 AM to 6 PM MDT Monday. 

* WINDS...Sustained 30 to 40 MPH with gusts up to 50 MPH. 

* TIMING...Starting in Mountain Home around 8 AM and around 11 AM
  in the Western Magic valley on Monday. 

* IMPACTS...These winds may result in dangerous driving
  conditions, especially for high-profile and/or light-loaded
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
6 follow-up statements
241 
WWUS75 KBOI 010909
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
309 AM MDT Sun Apr 1 2018

...Windy conditions expected on Monday for parts of Southwest
Idaho...

A cold frontal passage on Monday will bring strong northwest or
west wind to much of the Upper Treasure Valley, the Western Magic
Valley, and Southern Twin Falls County.

IDZ014-016-030-012200-
/O.EXT.KBOI.WI.Y.0002.180402T1200Z-180403T0000Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
309 AM MDT Sun Apr 1 2018

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

* WINDS...Sustained northwest winds 30 to 35 mph with gusts up to
  45 mph for the Upper Treasure Valley and Southern Twin Falls
  County. Stronger sustained west wind to 40 mph with gusts to 50
  mph across the Western Magic Valley.

* TIMING...Starting on Monday in the Upper Treasure Valley around
  6 AM and around 10 AM in the Western Magic Valley and Southern
  Twin Falls County.

* IMPACTS...These winds may result in dangerous driving 
  conditions, especially for high-profile and/or light-loaded 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
228 
WWUS75 KBOI 012001
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
201 PM MDT Sun Apr 1 2018

...Windy conditions expected on Monday for parts of Southwest
Idaho...

A cold frontal passage Monday morning will bring strong northwest
or west wind to much of the Upper Treasure Valley, the Western 
Magic Valley, and Southern Twin Falls County.

IDZ014-016-030-021200-
/O.EXT.KBOI.WI.Y.0002.180402T1100Z-180403T0000Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
201 PM MDT Sun Apr 1 2018

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 6 PM MDT MONDAY...

* WINDS...Sustained northwest winds 30 to 35 mph with gusts up 
  to 45 mph for the Upper Treasure Valley and Southern Twin 
  Falls County. Stronger sustained west wind to 40 mph with 
  gusts to 50 mph across the Western Magic Valley. 

* TIMING...Starting on Monday in the Upper Treasure Valley around
  5 AM and around 7 AM in the Western Magic Valley and Southern 
  Twin Falls County. 

* IMPACTS...These winds may result in dangerous driving 
  conditions, especially for high-profile and/or light-loaded 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
519 
WWUS75 KBOI 020906
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
306 AM MDT Mon Apr 2 2018

...Windy conditions expected today for parts of Southwest 
Idaho...

A cold frontal passage this morning will bring strong northwest 
or west wind to much of the Upper Treasure Valley, the Western 
Magic Valley, and Southern Twin Falls County.

IDZ014-016-030-030000-
/O.CON.KBOI.WI.Y.0002.180402T1100Z-180403T0000Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
306 AM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WINDS...Sustained northwest winds 30 to 35 mph with gusts up 
  to 45 mph for the Upper Treasure Valley and Southern Twin 
  Falls County. Stronger sustained west wind to 40 mph with 
  gusts to 50 mph across the Western Magic Valley. 

* TIMING...Starting this morning between 5 AM and 6 AM in the
  Upper Treasure Valley, and between 7 AM and 8 AM in the Western
  Magic Valley and Southern Twin Falls County. 

* IMPACTS...These winds may result in dangerous driving 
  conditions, especially for high-profile and/or light-loaded 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
467 
WWUS75 KBOI 022025
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
225 PM MDT Mon Apr 2 2018

...Windy conditions will continue for parts of Southwest Idaho
into early this evening...

Strong northwest or west winds will continue for much of the 
Upper Treasure Valley, the Western Magic Valley, and Southern Twin
Falls County through this evening. Wind will diminish by 6 PM MDT
tonight. 

IDZ014-016-030-030000-
/O.CON.KBOI.WI.Y.0002.000000T0000Z-180403T0000Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
225 PM MDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WINDS...Sustained northwest winds 30 to 35 mph with gusts up 
  to 45 mph for the Upper Treasure Valley and Southern Twin 
  Falls County. Stronger sustained west wind to 40 mph with 
  gusts to 55 mph across the Western Magic Valley. 

* TIMING...Ongoing with winds expected to diminish around 6 PM 
  MDT.

* IMPACTS...These winds may result in dangerous driving 
  conditions, especially for high-profile and/or light-loaded 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
881 
WWUS75 KBOI 022355
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
555 PM MDT Mon Apr 2 2018


IDZ014-030100-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-180403T0000Z/
Upper Treasure Valley-
555 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Breezy conditions will continue through sunset. Winds will become
light overnight.

$$

IDZ016-030-030200-
/O.EXT.KBOI.WI.Y.0002.000000T0000Z-180403T0200Z/
Western Magic Valley-Southern Twin Falls County-
555 PM MDT Mon Apr 2 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WINDS...Sustained west winds 30 to 40 mph with gusts up to 55 
  mph across the Western Magic Valley.
 
* TIMING...Ongoing with winds expected to diminish through 8 PM 
  MDT.
  

* IMPACTS...These winds may result in dangerous driving 
  conditions, especially for high-profile and/or light-loaded 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
766 
WWUS75 KBOI 030154
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
754 PM MDT Mon Apr 2 2018


IDZ016-030-030300-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-180403T0200Z/
Western Magic Valley-Southern Twin Falls County-
754 PM MDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds are diminishing this evening and will weaken further 
tonight.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 9:29 AM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 31, 9:29 AM MDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Boise ID
929 AM MDT Sat Mar 31 2018

.DISCUSSION...A narrow band of light showers has developed ahead
of weak cold front north of a Burns-Caldwell-Featherville line at
1430z. This band is producing little if any precipitation. It is
forecast to shift southward into the Boise Metro this afternoon
before dissipating by sunset. Have updated POPs to better match
ongoing weather trends. Cloudy but warm day expected on Sunday
with breezy conditions across Southeast Oregon. More active spring
like weather begins Monday with a series of system bringing
precipitation and wind to the region. Updated forecast will be out
shortly.

&&

.AVIATION...VFR. Today through Sunday...North of KBKE-KSUN...broken
to overcast mid-level clouds with isolated rain and snow showers
locally obscuring mountains.  Light surface winds. South of KBKE-
KSUN...scattered mid-level clouds with broken-ovc high clouds above.
West/northwest surface winds 10 to 20 kts in the afternoons becoming
light and variable at night. Winds aloft at 10k ft west 20 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Sunday...A weak disturbance will move
through the forecast area this morning, generating a few showers
along its route. Higher resolution models continue to indicate
shower development reaching from southern Baker County through the
Boise Mountains, with some variation as to how far north and
south the showers may reach. Adjusted shower coverage slightly to
shower a slightly higher confidence. Models then show this
activity moving south during the afternoon, potentially impacting
the Treasure Valley. Expect some gusty wind during this time as
well, with the Western Magic Valley again looking to be the most
favored location for wind. Temperatures will be slightly cooler
today in response to this system, but temperatures should still be
close to normal values. Dry northwest flow will return by late
tonight with dry conditions favorable through Sunday morning. An
approaching cold front will send some moisture across the West
Central Mountains, Boise Mountains, and into the higher elevations
of Baker County during the late afternoon hours. Expect a couple
degrees of warming on Sunday.

LONG TERM...Sunday night through Friday...A strong cold front will
pass through southeastern Oregon on Sunday night and through
Southwestern Idaho on Monday morning. Strong northwest winds will
develop behind the front on Monday afternoon. Winds will be
strongest from Mountain Home through the Magic Valley, including the
Twin Falls and Jerome area.  Scattered rain and snow showers will
accompany the frontal passage. Tuesday will be dry with light and
variable winds.  A moist westerly flow aloft will bring unsettled
weather to the region Wednesday through Friday with periods of rain.
Snow levels will range from 6500 feet to 7500 feet, so only the
higher mountains will see snow during this time frame.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...JDS
AVIATION.....LC
PREV SHORT TERM...KB
PREV LONG TERM....JB

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.